Alert archive / Iowa / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 102, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 25, 2013, 3:26 PM CDT for Fillmore County, Minnesota; Howard County, Winneshiek County, Iowa. It was in force for 49 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2013, 3:26 PM CDT (20:26 UTC)
- Expired
- Jul 25, 2013, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howard County, IA, Winneshiek County, IA, Fillmore County, MN
The radar
The La Crosse radar (KARX), 77 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 3:30 PM CDT | TSTM WND DMG | 1 Ne Granger, MN | LARGER SWATHS OF CORN BLOWN DOWN OFF 275TH AVENUE BETWEEN HWY 44 AND CR 30. TIME ESTIMATED FROM RADAR. |
| Jul 25, 3:31 PM CDT | HAIL 1 | 3 Wsw Harmony, MN | SOME CROP DAMAGE IN SWATH SOUTH OF HIGHWAY 52. |
| Jul 25, 3:47 PM CDT | TSTM WND GST 40 | 4 S Harmony, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 1:39 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
846
WUUS53 KARX 252026
SVRARX
IAC089-191-MNC045-252115-
/O.NEW.KARX.SV.W.0102.130725T2026Z-130725T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT THU JUL 25 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
NORTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...
SOUTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 415 PM CDT
* AT 322 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES WEST OF
HARMONY...AND MOVING EAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARMONY AROUND 335 PM CDT.
CANTON AROUND 345 PM CDT.
MABEL AROUND 410 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HARVEST FARM CAMPGROUND...
HENRYTOWN...LENORA...BURR OAK...NEWBURG...HESPER AND LOCUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4361 9219 4363 9173 4339 9173 4343 9208
4344 9220 4351 9220
TIME...MOT...LOC 2027Z 281DEG 18KT 4354 9207
HAIL...1.00IN
WIND...60MPH
$$
BAUMGARDT4 follow-up statements
137
WWUS53 KARX 252036
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
336 PM CDT THU JUL 25 2013
IAC089-191-MNC045-252115-
/O.CON.KARX.SV.W.0102.000000T0000Z-130725T2115Z/
HOWARD IA-WINNESHIEK IA-FILLMORE MN-
336 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FILLMORE...NORTHWESTERN WINNESHIEK AND NORTHEASTERN HOWARD COUNTIES
UNTIL 415 PM CDT...
AT 331 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST SOUTHWEST OF
HARMONY...AND MOVING EAST-SOUTHEAST AT 30 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CANTON AROUND 340 PM CDT.
MABEL AROUND 355 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE LENORA...BURR OAK...HESPER AND
LOCUST.
ALTHOUGH NO REPORTS HAVE BEEN RECIEVED...THIS STORM IS LIKELY
PRODUCING SEVERE WEATHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4360 9219 4359 9173 4339 9173 4343 9208
4344 9220 4351 9220
TIME...MOT...LOC 2035Z 290DEG 26KT 4351 9199
HAIL...1.00IN
WIND...60MPH
$$
BAUMGARDT820
WWUS53 KARX 252048
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
348 PM CDT THU JUL 25 2013
IAC089-252058-
/O.CAN.KARX.SV.W.0102.000000T0000Z-130725T2115Z/
HOWARD IA-
348 PM CDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HOWARD COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4353 9207 4352 9173 4339 9173 4343 9208
TIME...MOT...LOC 2048Z 296DEG 20KT 4348 9194
$$
IAC191-MNC045-252115-
/O.CON.KARX.SV.W.0102.000000T0000Z-130725T2115Z/
WINNESHIEK IA-FILLMORE MN-
348 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
FILLMORE AND NORTHWESTERN WINNESHIEK COUNTIES UNTIL 415 PM CDT...
AT 346 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CANTON...AND
MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MABEL AROUND 405 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE BURR OAK...HESPER AND LOCUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4353 9207 4352 9173 4339 9173 4343 9208
TIME...MOT...LOC 2048Z 296DEG 20KT 4348 9194
HAIL...1.00IN
WIND...60MPH
$$
BAUMGARDT963
WWUS53 KARX 252057
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
357 PM CDT THU JUL 25 2013
MNC045-252106-
/O.CAN.KARX.SV.W.0102.000000T0000Z-130725T2115Z/
FILLMORE MN-
357 PM CDT THU JUL 25 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FILLMORE COUNTY
IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4350 9203 4350 9173 4339 9173 4344 9204
TIME...MOT...LOC 2056Z 296DEG 20KT 4346 9188
$$
IAC191-252115-
/O.CON.KARX.SV.W.0102.000000T0000Z-130725T2115Z/
WINNESHIEK IA-
357 PM CDT THU JUL 25 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
WINNESHIEK COUNTY UNTIL 415 PM CDT...
AT 355 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
CANTON...AND MOVING SOUTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. SPOTTERS REPORTED VERY
HEAVY RAIN...PEA-SIZED HAIL...AND STRONG WINDS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF NORTH
CENTRAL WINNESHIEK COUNTY...INCLUDING THE FOLLOWING LOCATIONS...
HESPER AND LOCUST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4350 9203 4350 9173 4339 9173 4344 9204
TIME...MOT...LOC 2056Z 296DEG 20KT 4346 9188
HAIL...1.00IN
WIND...60MPH
$$
BAUMGARDT175 WWUS53 KARX 252108 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 408 PM CDT THU JUL 25 2013 IAC191-252117- /O.EXP.KARX.SV.W.0102.000000T0000Z-130725T2115Z/ WINNESHIEK IA- 408 PM CDT THU JUL 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WINNESHIEK COUNTY WILL EXPIRE AT 415 PM CDT... THE STORM WHICH PROMPTED THE WARNING IS WEAKENING AND BY 415 PM WILL NO LONGER LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM. LAT...LON 4350 9203 4350 9173 4339 9173 4344 9204 TIME...MOT...LOC 2107Z 296DEG 20KT 4343 9180 $$ BAUMGARDT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 12:52 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 25, 12:52 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1252 PM CDT THU JUL 25 2013 .MESOSCALE DISCUSSION...THIS AFTERNOON AND EVENING ISSUED AT 1251 PM CDT THU JUL 25 2013 A PREFRONTAL TROUGH EXTENDING FROM ASHLAND WISCONSIN TO SIOUX FALLS SOUTH DAKOTA CONTINUES TO MOVE SOUTHEAST TOWARD THE AREA. THIS TROUGH WILL MOVE SOUTHWARD INTO THE INTERSTATE 90 COPRRIDOR BY MID AFTERNOON AND IT WILL BE THE FOCUS FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. AHEAD OF THIS SYSTEM...THE 0-6 KM EFFECTIVE IS BECOMING FAVORABLE FOR THE SUPERCELL DEVELOPMENT. THE MAIN QUESTION WILL BE WHETHER SO MANY CELLS WILL DEVELOP THAT THEY WILL COMPETE FOR THE 1500 TO 2500 ML CAPES. MANY OF THE MESO MODELS ARE SHOWING SCATTERED CONVECTION DEVELOPING THIS AFTERNOON ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WEST CENTRAL AND SOUTHWEST WISCONSIN. BOTH THE ARW AND NMM EVOLVES INTO A LINE ALONG THIS TROUGH AND AS THE COLD POOL DEVELOPS IT CONTINUES TO PROGRESS SOUTH INTO IOWA AND NORTHERN ILLINOIS. IT THEN DEVELOPS ANOTHER AREA OF SCATTERED CONVECTION AHEAD OF THE MAIN SHORT WAVE TROUGH AND COLD FRONT. MEANWHILE THE HRRR SUGGESTS THAT SCATTERED CONVECTION WILL DEVELOP ALONG THE TROUGH THIS AFTERNOON AND THEN A BETTER LINE OF CONVECTION DEVELOPS AHEAD OF THE MAIN SHORT WAVE TROUGH AND COLD FRONT. OVERALL...THINK THAT THE ARW AND NMM HAVE TOO MUCH CAPE IN THEM /THEY HAVE SURFACE DEW POINTS IN THE LOWER 70S WHICH DOES NOT SEEM LIKELY/ AND THUS THEY ARE RAMPING UP THE CONVECTION TOO MUCH THIS AFTERNOON...THEREFORE...LEANING MORE TOWARD THE HRRR. WITH THIS IN MIND...EXPECT ISOLATED SUPERCELL THUNDERSTORMS TO DEVELOP WITH DAMAGING WINDS AND ISOLATED LARGE HAIL THE PRIMARY CONCERN BETWEEN 2 PM AND 10 PM. && .UPDATE... ISSUED AT 647 AM CDT THU JUL 25 2013 SHOWERS AND A FEW THUNDERSTORMS HAVE DROPPED INTO PORTIONS OF SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN EARLY THIS MORNING...AHEAD OF A SHORTWAVE THAT AS OF 11Z WAS LOCATED NEAR MINNEAPOLIS. THESE SHOWERS AND STORMS SHOULD CONTINUE MARCHING SOUTHEAST THROUGH MUCH OF THE FORECAST AREA...AIDED BY A ZONE OF 850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE. DURING THE AFTERNOON AND EVENING...MESOSCALE MODEL GUIDANCE FROM THE LAST FEW HRRR RUNS...THE 25.00Z HIRES-ARW/HIRES-NMM/NSSL WRF- ARW ARE ALL IN PRETTY GOOD AGREEMENT IGNITING CONVECTION AS EARLY AS 19-20Z ACROSS SOUTHERN MN AND NORTHERN IOWA. APPEARS TWO FORCING MECHANISM COME INTO PLAY: 1. 850MB MOISTURE TRANSPORT AHEAD OF A CONVECTIVE SHORTWAVE EMANATING OUT OF THE STORMS CURRENTLY IN WESTERN SOUTH DAKOTA. 2. THE COLD FRONT CURRENTLY ALONG THE DAKOTAS/MN BORDER. THE QUESTION BECOMES DO THE STORMS GET OUT OF HERE QUICKER THAN FORECAST WHICH THE AFOREMENTIONED MESOSCALE MODELS SUGGEST. GOING FOR THE QUICKER EXIT OF STORMS WOULD BE THE COOLING OUTFLOWS FROM THE STORMS STABILIZING THE ATMOSPHERE...AND POSSIBLY PUSHING THE COLD FRONT THROUGH FASTER. HOWEVER...THEN THERE IS THE 25.00Z ECMWF/REGIONAL CANADIAN MODELS WHICH SEEM TO PUT MORE FOCUS ON CONVECTIVE ACTIVITY IN THE EVENING. THESE MODELS RELY ON A STRONGER INCREASE OF 850MB MOISTURE TRANSPORT AHEAD OF THE SHORTWAVE TROUGH DROPPING OUT OF SOUTHERN MANITOBA INTO NORTHERN MN. FOR NOW HAVE TRENDED THE TONIGHT FORECAST TO BE A COMPROMISE APPROACH BETWEEN THE ECMWF AND HI RESOLUTION MODEL GUIDANCE...LOWERING CHANCES A LITTLE BIT OVER NORTHWESTERN PORTIONS OF THE FORECAST AREA FOR THE EVENING. THE SPEED THAT CONVECTION GETS OUT OF HERE WILL HAVE TO BE LOOKED AT MORE THROUGH THE DAY. SEVERE POTENTIAL REMAINS...WITH 25.09Z HRRR SUGGESTING AN ISOLATED SEVERE STORM OR TWO POSSIBLE. TIME PERIOD OF SEVERE POTENTIAL ON TRACK...BETWEEN 3 AND 8 PM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 357 AM CDT THU JUL 25 2013 MAIN FORECAST CONCERNS ARE ON SHOWER AND THUNDERSTORM CHANCES TODAY WITH THE POTENTIAL FOR STRONG TO SEVERE STORMS. FOCUS THEN TURNS TO SHOWER AND STORM CHANCES FRIDAY...THEN ONTO TEMPERATURES FOR THE WEEKEND. LATEST WATER VAPOR IMAGERY AND 500 MB RAP ANALYSIS SHOWED NORTHWEST FLOW ALOFT ACROSS THE UPPER MIDWEST. SEVERAL EMBEDDED SHORTWAVES NOTED IN THE THE FLOW WITH A LEADING WEAK WAVE OVER SOUTH CENTRAL MINNESOTA AND ANOTHER WAVE MOVING INTO NORTHWEST SOUTH DAKOTA. A POTENT TROUGH WAS DIGGING INTO SOUTHERN SASKATCHEWAN/MANITOBA. THIS TROUGH WILL BRING FALL-LIKE TEMPERATURES TO THE REGION FOR THE WEEKEND. SURFACE OBSERVATIONS SHOWED A COLD FRONT EXTENDING FROM NORTH CENTRAL MINNESOTA SOUTHWEST ACROSS SOUTHERN NORTH DAKOTA AND WAS PUSHING SOUTHEAST. A PREFRONTAL TROUGH WAS NOTED AS WELL STRETCHING FROM NORTHEAST MINNESOTA SOUTH THROUGH CENTRAL MINNESOTA INTO EASTERN SOUTH DAKOTA.THE TROUGH AND COLD FRONT WILL BE THE FOCUS FOR SHOWER AND STORM DEVELOPMENT LATE THIS MORNING THROUGH THE AFTERNOON HOURS AND INTO THIS EVENING. ISOLATED SHOWERS AND STORMS WILL JUST EDGE INTO SOUTHEAST MINNESOTA AND WEST CENTRAL WISCONSIN THIS MORNING AS WEAK 850 MB MOISTURE TRANSPORT MOVES INTO THE AREA. THIS ACTIVITY SHOULD WEAKEN AS IT SLIDES SOUTHEAST THIS MORNING. ADDITIONAL DEVELOPMENT IS EXPECTED BY LATE MORNING ALONG THE PREFRONTAL TROUGH LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. MID AND HIGH LEVEL CLOUDS WORKING INTO THE AREA FROM THE WEST WILL HAVE AN IMPACT ON HOW MUCH SURFACE TEMPERATURES WARM TODAY. DEPENDING ON HOW MUCH WARMING OCCURS...SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY IN THE 3 TO 8 PM TIMEFRAME. 0-6 KM BULK SHEAR VALUES INCREASE FROM AROUND 25 KTS LATE THIS MORNING TO 35 TO 40 KTS LATE AFTERNOON INTO THE EVENING HOURS. THE NAM CONTINUES TO BUILD STRONG INSTABILITY THIS AFTERNOON WITH 0-3 KM MUCAPE VALUES CLIMBING TO AROUND 3000 J/KG. THIS WOULD BE IF DEWPOINTS WOULD CLIMB INTO THE UPPER 60S TO LOWER 70S AND SURFACE TEMPERATURES WARM INTO THE LOWER 80S. SURFACE TEMPERATURES ARE FORECAST TO CLIMB INTO THE UPPER 70S TO THE LOWER 80S BUT DEWPOINTS WILL BE MUCH LESS...IN THE 62 TO 65 DEGREE RANGE. THINKING 0-3KM MUCAPE VALUES IN THE 1200 TO 1700 J/KG RANGE SEEM MORE REALISTIC. THE POTENTIAL EXIST FOR A FEW ROUNDS OF SHOWERS AND STORMS ALONG THE PREFRONTAL TROUGH AND ANOTHER TONIGHT AS THE UPPER TROUGH DIVES SOUTHEAST INTO THE REGION AND THE COLD FRONT EDGES CLOSER TO THE FORECAST AREA. IF STORMS HOLD OFF UNTIL MID TO LATE AFTERNOON...LARGE HAIL AND DAMAGING WINDS MAY OCCUR WITH THE STRONGER STORMS. THE FRONT IS EXPECTED TO PUSH THROUGH THE FORECAST AREA LATE TONIGHT INTO EARLY FRIDAY MORNING TAKING THE BULK OF THE INSTABILITY SOUTH OF THE AREA. HOWEVER...THE TROUGH WILL MOVE IN ITS WAKE WITH SHOWER AND ISOLATED STORM CHANCES PERSISTING. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 357 AM CDT THU JUL 25 2013 SHOWERS AND THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...ESPECIALLY ACROSS CENTRAL AND FAR SOUTHWEST WISCONSIN. THE UPPER LEVEL TROUGH THEN DIVES INTO THE AREA LATE FRIDAY MORNING INTO FRIDAY AFTERNOON. SCATTERED TO NUMEROUS SHOWERS WILL DEVELOP AS COLDER AIR ALOFT MOVES INTO THE AREA. THE TROUGH WILL REMAIN OVER THE REGION FRIDAY NIGHT INTO SATURDAY AS AN UNSEASONABLY COLD AIRMASS MOVES IN. 850 MB TEMPERATURE STANDARDIZED ANOMALIES FALL INTO THE -2.0 TO -2.5 RANGE...SUGGESTING NEAR RECORD COOL TEMPERATURES FOR THIS TIME OF YEAR. HIGH TEMPERATURES ON SATURDAY WILL STRUGGLE TO GET OUT OF THE 60S. IN FACT...IT APPEARS LA CROSSE MAY SEE A RECORD LOWEST HIGH TEMPERATURE FOR THE DATE. LATEST FORECAST IS 68 DEGREES AT LA CROSSE. THIS WOULD BREAK THE OLD RECORD OF 69 SET BACK IN 1981. FORECAST MODELS SUGGEST THERE WILL BE ENOUGH INSTABILITY ON SATURDAY AFTERNOON TO GENERATE SOME SHOWERS...MAINLY ALONG AND NORTH OF INTERSTATE 94. THIS MAKES SENSE LOOKING AT FORECAST SOUNDINGS SHOWING SOME WEAK CAPE DURING THE AFTERNOON HOURS. HAVE ADDED A SLIGHT CHANCE OF SHOWERS OVER CENTRAL WISCONSIN TO ACCOUNT FOR THIS. ANOTHER SHORTWAVE ROTATES INTO NORTHERN WISCONSIN SATURDAY NIGHT...BRINGING ADDITIONAL CHANCES FOR SHOWERS OVER NORTH CENTRAL WISCONSIN. FLOW ALOFT THEN FINALLY STARTS TO TRANSITION TO ZONAL EARLY NEXT WEEK AS THE TROUGH PUSHES EAST OF THE REGION INTO THE EASTERN GREAT LAKES. TEMPERATURES WILL RETURN TO MORE SEASONABLE VALUES FOR NEXT WEEK WITH HIGH CLIMBING BACK INTO THE UPPER 70S TO AROUND 80. SEVERAL EMBEDDED WAVES IN THE ZONAL FLOW WILL BRINGING PERIODIC CHANCES FOR SHOWERS AND STORMS MAINLY MONDAY NIGHT THROUGH WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1251 PM CDT THU JUL 25 2013 A TROUGH OF LOW PRESSURE WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND WESTERN WISCONSIN THIS AFTERNOON. THESE WILL AFFECT KRST AFTER 25.19Z AND KLSE AFTER 25.20Z. AS THIS TROUGH WEAKENS EARLY THIS EVENING...THERE MAY BE A BRIEF BREAK BEFORE ANOTHER SHORT WAVE TROUGH BRINGS ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. IT LOOKS LIKE THIS ACTIVITY WITHH MOVE SOUTH OF KRST BY 26.10Z AND KLSE BY 26.12Z. THE MODELS HINT THAT THERE MAY BE A BRIEF PERIOD OF MVFR CLOUDS IN THE WAKE OF THIS SYSTEM. HOWEVER WITH THIS BEING A TYPICAL BIAS WITH THESE MODELS...HELD OFF MENTIONING THEM AT THIS TIME. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && MESOSCALE...BOYNE UPDATE...AJ SHORT TERM...WETENKAMP LONG TERM...WETENKAMP AVIATION...BOYNE
Hazardous weather outlook, Jul 25, 1:11 PM CDT, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 111 PM CDT THU JUL 25 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-261200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 111 PM CDT THU JUL 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF COLD FRONT THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING OF DAMAGING WINDS AND LARGE HAIL BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE REMAINS A CHANCE FOR THUNDERSTORMS ON FRIDAY...MAINLY DURING THE MORNING. LIGHTNING WOULD BE THE MAIN HAZARD WITH THESE STORMS. THE NEXT THUNDERSTORM CHANCES IN THE FORECAST ARE FROM MONDAY THROUGH WEDNESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL OCCUR FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING... MAINLY BETWEEN THE HOURS OF 2 AND 10 PM. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ/BOYNE
In the hours before
Local storm report, Jul 25, 3:04 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
304 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0303 PM HAIL ONALASKA 43.89N 91.22W
07/25/2013 E1.50 INCH LA CROSSE WI NWS EMPLOYEE
&&
SHEALocal storm report, Jul 25, 3:08 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
308 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 SE ONALASKA 43.87N 91.19W
07/25/2013 M1.50 INCH LA CROSSE WI CO-OP OBSERVER
NEAR VALLEY VIEW MALL
&&
ZTLocal storm report, Jul 25, 3:17 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
317 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 2 SE ONALASKA 43.87N 91.19W
07/25/2013 M2.00 INCH LA CROSSE WI CO-OP OBSERVER
NEAR VALLEY VIEW MALL
&&
ZTLocal storm report, Jul 25, 3:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
319 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM HAIL FRENCH ISLAND 43.86N 91.26W
07/25/2013 E0.50 INCH LA CROSSE WI OTHER FEDERAL
REPORTED AT LA CROSSE AIRPORT BY TOWER
&&
SHEALocal storm report, Jul 25, 3:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
323 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL ONALASKA 43.89N 91.22W
07/25/2013 M2.50 INCH LA CROSSE WI AMATEUR RADIO
&&
SHEALocal storm report, Jul 25, 3:26 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
326 PM CDT THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0326 PM HAIL BANGOR 43.89N 90.99W
07/25/2013 E0.75 INCH LA CROSSE WI TRAINED SPOTTER
WIND GUSTS OF 35 MPH
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 1:49 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston | 56 min |
| Jul 25, 2:37 PM CDT | Severe Thunderstorm Warning | ARX | Houston, Winona | 53 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Minnesota, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.